U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

what could be the reason that i am sleepy all the time?

1 doctor answer3 doctors weighed in
Dr. Bennett Machanic
Neurology 52 years experience
Sleep disorder: You most likely are not sleeping well at night, and could possess sleep apnea, or possible paroxysmal limb movements in sleep. Perhaps you have narcolepsy, or depression. Would make sure that you are not suffering anemia or thyroid issues. See a sleep specialist and get testing, which might include an overnight sleep study.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

CA
A 31-year-old member asked:

I feel so drowsy even several hours after I wake up. What can I do?

2 doctor answers6 doctors weighed in
Dr. Peter Kurzweil
Internal Medicine 50 years experience
Find out why.: If you r drowsy hours after u have slept, there is a definite problem. Many possibilities: adverse drug effect, abnormal sleep state, sleep disordered breathing, thryoid, heart or nervous system disorder...Probably the most common cause is depression. See a good primary care physician (if he says you r depressed without work-up, find another). Eat four times per day, drink more than 60 oz water.
CA
A 35-year-old member asked:

It's currently 4:30am, I have to get up at 7am. What can I do to help me fall asleep and/or get sleepy earlier?

2 doctor answers5 doctors weighed in
Dr. Jeffrey Pollard
ENT and Head and Neck Surgery 21 years experience
Try Excersize: A good work-out (appropriate for your body) at some point during the day may help you feel the need to rest at night. Give it a try!
Dr. Aaron Milstone
Pulmonology 27 years experience
I would just add that you should do the exercise during the day rather than before bed; exercise raises your body's core temperature and it can take 2-3 hours for it to go back down to normal (ie delaying sleep onset)
Dec 24, 2011
A 46-year-old member asked:

Does singular make you sleepy?

2 doctor answers3 doctors weighed in
Dr. SG Erman
Dr. SG Erman answered
Family Medicine 35 years experience
Not Likely: While any medication may cause any side effects, sleepiness or drowsiness is not reported as a common side effect of singulair (montelukast).
A 41-year-old member asked:

How to combat the sleepy side effects of a medicine?

1 doctor answer1 doctor weighed in
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Aldomet (methyldopate): Taking meds. At night, unless otherwise advised by your doctor.
A 42-year-old member asked:

For what reasons might the sleepy feeling go away after you stay awake for a long time?

1 doctor answer1 doctor weighed in
Dr. Michael Summers
Sleep Medicine 23 years experience
Circadian Rhythm : Your circadian rhythm has peaks and valleys. Often times the valley (drives you to sleepiness) occurs in the mid afternoon (on conventional sleep-wake schedules). If you "push" through it, you get a second wind in the late afternoon to early evening hours. This is your circadian rhythm coming out of the valley and in to a peak to drive wakefulness.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 22, 2013

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.